MAUDE Adverse Event Report: CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451435H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the thoracic aortic stent implantation surgery, the tip-end imaging ring of a 4f headhunter 1 (h1) 100cm tempo diagnostic catheter detached and fell off inside the patient's body.There were no reports of patient injury.The device will be returned for evaluation.
 
Event or Problem Description
As reported, during the thoracic aortic stent implantation surgery, the tip-end imaging ring of a 4f headhunter 1 (h1) 100cm tempo diagnostic catheter detached and fell off inside the patient's body.The yellow tip was lost during the surgery, and the physician is really worried about this patient since the tip is lost.There were no reports of patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the thoracic aortic stent implantation surgery, the tip-end imaging ring of a 4f headhunter 1 (h1) 100cm tempo diagnostic catheter detached and fell off inside the patient's body.The yellow tip was lost during the surgery, and the physician is really worried about this patient since the tip is lost.There were no reports of patient injury.Multiple attempts to obtain supplemental information were made; however, more event details were not provided.A 5-second procedural clip shows the aortic arch and ascending aorta with a stent graft in place.The guidewire¿s proximal segment courses through the aortic arch, exits via the right subclavian artery, and its distal tip resides in the right common carotid artery.A focal radiopaque object presumed to be the detached distal tip is visible in the right subclavian artery, just outside the stent graft.The catheter shaft is not visualized, supporting the impression of tip separation.The clip offers no evidence of the underlying root cause.Three pictures related to the reported malfunction on the product ¿cath tempo 4f h1 100cm¿ was attached in this complaint file.In the first picture a non-sterile catheter with the separated brite tip is seen.The unit is being compared with a sterile unit to point out that the brite tip is missing.In the second picture a closer view of the separated area is seen.Some elongations in the separated edges are visible.In the third picture a pouch with the label to the front is seen, where the catalog number 451-435h, lot 18369144, and expiration date 2027-08-31 among other product information can be read.No other outstanding details were observed in the attached pictures.A non-sterile cath tempo 4f h1 100cm catheter was received coiled inside a clear plastic bag for evaluation.Upon unpacking, visual inspection revealed a separation at the brite tip/distal tip approximately 100 cm from the hub, with a dark discoloration at the separation border.Additionally, the catheter body exhibited a kinked or bent condition located approximately 70 cm from the distal end.No other damage or anomalies were visually observed.Dimensional analysis of the body and distal tip near the damaged areas confirmed that both the inner and outer diameters were within acceptable limits.Sem imaging of the distal separation identified micro-elongation features and material transfer at the separation site, suggesting localized plastic deformation due to tensile loading.White particulates observed near the fracture region were consistent with tungsten residue.Eds analysis confirmed the presence of tungsten in both the complaint and reference samples, while sodium and potassium were detected only in the complaint sample, likely due to procedural or decontamination-related exposure.The dark discoloration was determined to be consistent with normal manufacturing processes and not attributed to post-manufacturing factors.The observed separation was attributed to mechanical stress that exceeded the material's yield strength.The reported ¿brite tip/distal tip-separated¿ was observed during the complaint investigation.The micro-elongation features and material transfer at the separation site suggest localized plastic deformation due to tensile loading.However, the source of the excessive tensile force cannot be found.Manipulating the device against resistance is a possible cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ based on the available information, there is no evidence to suggest that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22208135
Report Number9616099-2025-00965
Device Sequence Number20761798
Product Code DQO
UDI-Device Identifier10705032007986
UDI-Public(01)10705032007986(17)270831(10)18369144
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451435H0
Device Lot Number18369144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/13/2025
07/15/2025
08/11/2025
Initial Report FDA Received Date06/14/2025
Supplement Report FDA Received Date07/08/2025
08/11/2025
08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS TEMPO; TERUMO LOACH GUIDEWIRE (150CM)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR
Patient SexMale